Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Diagnosed spondylolisthesis, scoliosis with arthritis. Had gastric bypass surgery. Taking gabapentin and celebrex. Reason for back pain?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I have diagnosed spondylolisthesis of L4 and L5, as well as scoliosis in the low back with arthritis. The pain can range from aching/nagging to pretty severe. I also get the chills and have goosebumps all over. I have had take gabapentin and a small amount of cymbalta and celebrex, and have some norco to fall back on when the pain is severe, which is fairly often. I have an upcoming appointment with a pain specialist, but I'm afraid of this. And I want to understand why my back spasms even when I just think someone is about to touch me, and why I have the goosebumps.
Posted Mon, 27 May 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
The spasms in your back are the muscular spasms and are likely to be related to arthritic damage and the inflammation in the joints caused by the arthritis. Spondylolisthesis is also associated with a nerve root compression or irritation that can cause goosebumps.
Another cause of your symptoms can be anxiety.
You can get some muscle relaxants prescribed for relief.
Doing a hot fomentation in the affected area will also help in decreasing the spasms. Back strengthening exercises under the guidance of a physical therapist are also recommended.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor